Alert archive / Pennsylvania / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS State College, PA

June 12, 2014McKean County, Warren County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 12, 2014, 10:20 PM EDT for McKean County, Warren County, Pennsylvania. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2014, 10:20 PM EDT (02:20 UTC)
Expired
Jun 13, 2014, 4:45 AM EDT
In force
6 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties McKean County, PA, Warren County, PA

The radar

The Buffalo radar (KBUF), 123 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 11:15 PM EDTFLASH FLOODRussell, PAROUTE 62 ROAD AND BRIDGE CLOSED DUE TO FLASH FLOODING.
Jun 12, 11:30 PM EDTFLASH FLOODClarendon, PAROUTE 6 AND DUTCHMAN ROAD FLOODED. SEVERAL ROAD CLOSURES IN MEAD TOWNSHIP.
Jun 12, 11:43 PM EDTFLASH FLOOD2 W Clarendon, PAHOUSE FLOODED ON CHAPMAN DAM ROAD. OCCUPANTS EVACUATED.
Jun 13, 12:45 AM EDTFLASH FLOOD4 Se Warren, PAROUTE 6 AND 59 FLOODED BETWEEN WARREN AND CLARENDON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WGUS51 KCTP 130220
FFWCTP
PAC083-123-130545-
/O.NEW.KCTP.FF.W.0006.140613T0220Z-140613T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1020 PM EDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  WESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 145 AM EDT
    
* AT 1018 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN OVER MUCH OF WARREN COUNTY AND MOVING INTO WESTERN 
  MCKEAN COUNTY. ONE TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. 
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY AS MORE HEAVY RAIN 
  MOVES IN FROM THE SOUTHWEST.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WARREN...BRADFORD...KANE...SHEFFIELD...YOUNGSVILLE...WETMORE...
  RUSSELL...JAMES CITY...WESTLINE...SCANDIA...CHAPMAN STATE PARK...
  KINZUA DAM...WARREN SOUTH...LUDLOW...MARSHBURG...TIDIOUTE...LEWIS
  RUN...STARBRICK...CLARENDON AND UNIVERSITY OF PITTSBURGH -
  BRADFORD.

ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE 
WARNED AREA. THIS HEAVY RAIN WILL PUSH CREEKS AND STREAMS OUT OF 
THEIR BANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4200 7857 4162 7879 4163 7945 4200 7921

$$

DANGELO
2 follow-up statements
037 
WGUS51 KCTP 130535
FFWCTP
PAC083-123-130845-
/O.EXT.KCTP.FF.W.0006.000000T0000Z-140613T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
135 AM EDT FRI JUN 13 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  WESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 445 AM EDT

* AT 131 AM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING OVER 
  MUCH OF SOUTHEASTERN AND EAST CENTRAL WARREN COUNTY. BETWEEN 3 AND 
  4 INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS ALREADY 
  OCCURRING IN AND NEAR CLARENDON. SOME WATER RESCUES ARE HAPPENING 
  AND MANY ROADS ARE CLOSED...ESPECIALLY THE SMALL ROADS ALONG ROUTE 
  6 AND ROUTE 59. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WARREN...BRADFORD...KANE...SHEFFIELD...YOUNGSVILLE...WETMORE...
  RUSSELL...JAMES CITY...WESTLINE...SCANDIA...CHAPMAN STATE PARK...
  KINZUA DAM...WARREN SOUTH...LUDLOW...MARSHBURG...TIDIOUTE...LEWIS
  RUN...STARBRICK...CLARENDON AND UNIVERSITY OF PITTSBURGH -
  BRADFORD.

ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR LESS ARE POSSIBLE IN THE 
WARNED AREA. THE CURRENT FLOODING MAY GET WORSE...AND SOME FLOODING 
MAY BEGIN IN FAR WESTERN MCKEAN COUNTY SHORTLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4200 7857 4162 7879 4163 7945 4200 7921

$$

DANGELO
378 
WGUS71 KCTP 130836
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
436 AM EDT FRI JUN 13 2014

PAC083-123-130845-
/O.EXP.KCTP.FF.W.0006.000000T0000Z-140613T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN PA-MCKEAN PA-
436 AM EDT FRI JUN 13 2014

...THE FLASH FLOOD WARNING FOR EASTERN WARREN AND WESTERN MCKEAN
COUNTIES WILL EXPIRE AT 445 AM EDT...

FLOOD WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO POSE A 
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD 
CLOSURES.

LAT...LON 4200 7857 4162 7879 4163 7945 4200 7921

$$

STEINBUGL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 8:24 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 12, 8:24 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
824 PM EDT THU JUN 12 2014

.SYNOPSIS...
AN UPPER LEVEL TROUGH OVER THE MIDWEST WILL MOVE SLOWLY EASTWARD
TONIGHT AND FRIDAY...EVENTUALLY PUSHING A COLD FRONT THROUGH
PENNSYLVANIA BY LATE FRIDAY. DRY HIGH PRESSURE WILL COVER THE
REGION THIS WEEKEND...BRINGING SUNNY AND COMFORTABLE DAYS SATURDAY
AND SUNDAY. RAIN CHANCES RETURN MONDAY AFTERNOON AND EVENING AS
THE HIGH SHIFTS OFF THE EAST COAST TO START THE WEEK.

&&

.NEAR TERM /UNTIL 7 AM FRIDAY MORNING/...
8 PM UPDATE...
NO CHANGES PLANNED TO THE FF WATCH AT THIS POINT. IT IS ALMOST
EXPIRED...BUT THE THREAT HAS DIMINISHED GREATLY FOR MUCH OF THE
AREA. STILL...THE THIN LINE MOVING IN FROM THE WEST HAS MADE MINOR
FLOODING IN SPOTS AROUND PITTSBURGH AND NEAR ERIE. HAVE TWEAKED
THE NEAR TERM POPS WITH AN EYE TO THE RADAR AND ADDED FOG TO THE
GRIDS FOR LATER TONIGHT. OTHERWISE...ALL IS UNCHANGED.

PREV...
SQUEEZE PLAY BETWEEN OFFSHORE HIGH AND CENTRAL/WESTERN GLAKS UPPER
TROF...AND IN BETWEEN THE ANOMALOUS DEEP LAYER MOISTURE WITH 1.5"
TO 1.75" PW. OVERALL A SIMILAR THERMODYNAMIC SETUP TO WED. WHILE
WE'RE LACKING THE LLJ WHICH ORGANIZED AND EMBOLDENED YDY
EVENING'S CONVECTION TODAY...BETTER UPPER LEVEL FORCING WILL BE
APPROACHING THE REGION FROM THE CENTRAL APPALACHIANS AS ELONGATED
UPPER TROF REACHES SOUTHEAST OH/WV LATE THIS AFTERNOON. THUS
ANOTHER ROUND OF SHRA/TSRA WITH LOCALLY HEAVY RAIN IS STARTING UP
AS OF MID AFTERNOON...WITH MAX INTENSITY AND COVERAGE FROM VERY
LATE AFTERNOON THROUGH MID TO LATE EVENING.

NO DISAGREEMENTS HERE WITH THE PREVIOUS FLASH FLOOD THREAT
ASSESSMENT - THE OVERALL SYNOPTIC PATTERN AND KEY INGREDIENTS
LOOK FAVORABLE FOR HEAVY RAIN/FF WITH LOCALIZED INTENSE /1+" PER
HOUR/ RAIN RATES POSSIBLY RESULTING IN A QUICK 2-3" OVER A SHORT
DURATION. THE BACKGROUND MEAN FLOW /SOUTH-TO- NORTH/ WOULD ALSO
SEEM SUPPORTIVE OF AT LEAST TEMPORARY CELL TRAINING OR REPEAT
AREAS OF +RA. LOCALIZED 2-3" AMTS OVER THE SCNTRL MTNS CERTAINLY
SEEM LIKELY GIVEN WHAT'S NOW OCCURRING OVER FRANKLIN COUNTY.

FF WATCH IN EFFECT FROM NOON UNTL MIDNIGHT. SOUTH-CENTRAL MTNS
ARE MOST VULNERABLE TO FF RISK...GIVEN YESTERDAYS LCL HVY RAIN AND
THUS LOWER FFG. SEVERE THREAT MUCH LOWER TODAY GIVEN LACK OF
INSULATION...BUT HYDRO CONCERNS HIGHER GIVEN MOIST ATTENDANT
CONDITIONS AND SLOW CELL MOTIONS.

ACTIVITY WILL DECREASE LATE TONIGHT...BUT LIKELY NOT ALTOGETHER AS
5H SHEAR AXIS SLOWLY CREEPS INTO WESTERN PA AND THE WV/MD
PANHANDLES BY 12Z FRI.

&&

.SHORT TERM /7 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AFOREMENTIONED 5H SHEAR AXIS FINALLY LIFTS NORTHWARD ACROSS
CENTRAL PA FRIDAY MORNING AS A SHARPER 5H TROF SWINGS ACROSS THE
CENTRAL GREAT LAKES. FORCING AHEAD OF THIS FEATURE WILL HAVE
MAINTAINED SHOWERS OVERNIGHT...AND SHOWERS WITH A FEW TSRA ARE
EXPECTED IN THE HIGH PWAT/MARGINALLY UNSTABLE ENVIRONMENT OVR
CENTRAL PA EARLY FRIDAY. THERE MAY BE A BRIEF BREAK IN THE PRECIP
BEHIND THIS FEATURE BEFORE THE APPROACHING COLD FRONT ARRIVES OVR
THE NW MTNS ARND MIDDAY AND REACH THE SE COUNTIES BY EARLY
EVENING. SEVERE THREAT NOT TERRIBLY HIGH GIVEN MARGINAL MID LEVEL
WINDS AND LESS THAN IMPRESSIVE SHEAR...BUT DIURNAL TIMING OF FRONT
WILL PRODUCE MODERATE CAPE OVER EASTERN COUNTIES IN THE AFTERNOON
AND THAT AREA STANDS THE GREATEST RISK OF SEVERE WEATHER WITH
FROPA ON FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
MODEL TIMING REMAINS CONSISTENT ON FRIDAY EVENING...WITH COLD
FRONT EXITING THE SE ZONES BY LATE FRIDAY EVENING. NW FLOW WILL
DELIVER A PUSH OF MUCH DRIER AIR OVERNIGHT INTO SATURDAY MORNING
BRINGING CLEARING AND COOLER CONDS. WHERE PRESSURE GRADIENT
BECOMES WEAK LATE FRI NIGHT...PATCHY VALLEY FOG IS POSS OVR THE NW
MTNS TOWARD DAWN.

A GOOD AGREEMENT AMONG MED RANGE GUIDANCE THIS WEEKEND...LEADING
TO A HIGH CONFIDENCE OF FAIR WX...AS SFC HIGH BUILDS SE ACROSS THE
STATE. TEMPS MAY BRIEFLY GO A BIT BLW NORMAL...ESP SAT NIGHT...AS
HIGH PRESSURE AND NEGATIVE PWAT ANOMALIES PASS OVR THE AREA.
HOWEVER...WARMER AIR WILL RETURN SUN-TUE...AS HIGH DRIFTS OFF THE
E COAST. GEFS AND ECMWF ENS MEAN 8H TEMPS ARE NR 17C MON-
WED...SUPPORTIVE OF HIGHS WELL INTO THE 80S.

GEFS/EC ENSEMBLE DATA INDICATE PA WILL BE ON NORTHERN PERIPHERY
OF SUBTROPICAL RIDGE CENTERED OVR THE SE CONUS EARLY NEXT WEEK.
SCATTERED...DIURNALLY-DRIVEN...RING OF FIRE CONVECTION WILL BE
POSSIBLE MON-WED...AS HIGHER HUMIDITY WORKS BACK INTO THE REGION.
 THE THREAT OF CONVECTION WILL ONLY INCREASE THROUGH THE SECOND
HALF OF NEXT WEEK AS ANOTHER UPPER LEVEL TROUGH WILL MAKE ITS WAY
NORTHEAST. MODELS STILL HAVE DIVERGING SOLUTIONS ON TIMING AND
LOCATIONS. WENT WITH A BLEND WITH CHANCE PRECIPTIATION POSSIBLE.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
MVFR AND IFR CONDITIONS WILL PREVAIL OVERNIGHT INTO FRIDAY AFT.
DID TEMPO SOME THUNDER IN...BASED ON CURRENT RADAR.

BY LATE FRIDAY AFT...EXPECT A WIND SHIFT TO THE WEST...WITH
VFR CONDITIONS POSSIBLE LATE.

MUCH DRIER AIR FOR LATE FRIDAY NIGHT INTO THE WEEKEND.

OUTLOOK...

SAT-SUN...PATCHY AM FOG. OTHERWISE VFR.
MON-TUE...VFR WITH SCT MVFR SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ010-
017>019-024>028-033>036-056-057-059-063>066.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DANGELO/DEVOIR/STEINBUGL
SHORT TERM...DEVOIR
LONG TERM...FITZGERALD/CERU
AVIATION...MARTIN
Hazardous weather outlook, Jun 12, 6:41 AM EDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
641 AM EDT THU JUN 12 2014

PAZ010-017>019-024>028-033>036-056-057-059-063>066-130930-
ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-
DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
641 AM EDT THU JUN 12 2014

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-011-012-037-041-042-045-046-049>053-058-130930-
WARREN-MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
641 AM EDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR EXCESSIVE RAINFALL TODAY THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 12, 7:45 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
745 PM EDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     FLASH FLOOD      WAYNESBORO              39.75N  77.58W
06/12/2014                   FRANKLIN           PA   PEMA

            MULTIPLE HOMES FLOODED IN RED RUN PARK SUBDIVISION

&&

EVENT NUMBER CTP1400130

MACH
Local storm report, Jun 12, 7:50 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
750 PM EDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FLASH FLOOD      HYNDMAN                 39.82N  78.72W
06/12/2014                   BEDFORD            PA   911 CALL CENTER

            ROADS CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER CTP1400131

MACH
Local storm report, Jun 12, 7:51 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
751 PM EDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FLASH FLOOD      CENTERVILLE             39.83N  78.65W
06/12/2014                   BEDFORD            PA   911 CALL CENTER

            ROADS CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER CTP1400132

MACH
Local storm report, Jun 12, 7:55 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
755 PM EDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     FLASH FLOOD      MERCERSBURG             39.83N  77.90W
06/12/2014                   FRANKLIN           PA   911 CALL CENTER

            MCDORVALL ROAD CLOSED DUE TO FLASH FLOODING

0403 PM     FLASH FLOOD      ST. THOMAS              39.94N  77.74W
06/12/2014                   FRANKLIN           PA   911 CALL CENTER

            GIBBS ROAD CLOSED DUE TO FLASH FLOODING

0535 PM     FLASH FLOOD      SCHELLSBURG             40.05N  78.64W
06/12/2014                   BEDFORD            PA   911 CALL CENTER

            12 ROADS CLOSED WITH ONE FOOT OF WATER.

0535 PM     TSTM WND DMG     SCHELLSBURG             40.05N  78.64W
06/12/2014                   BEDFORD            PA   911 CALL CENTER

            TREES AND WIRES DOWN. ONE UTILITY POLE SNAPPED.

0545 PM     FLASH FLOOD      ST. THOMAS              39.94N  77.74W
06/12/2014                   FRANKLIN           PA   TRAINED SPOTTER

            WILSON CREEK IS OUT OF ITS BANKS AND FLOODING TWIN
            BRIDGES ROAD.

0607 PM     FLASH FLOOD      2 NW GREENCASTLE        39.81N  77.75W
06/12/2014                   FRANKLIN           PA   PEMA

            WATER RESCUE FROM TRAPPED VEHICLE IN ANTRIM TOWNSHIP

0607 PM     FLASH FLOOD      7 NW GREENCASTLE        39.86N  77.82W
06/12/2014                   FRANKLIN           PA   PEMA

            WATER RESCUE FROM TRAPPED VEHICLE IN ST. THOMAS
            TOWNSHIP.

0607 PM     FLASH FLOOD      WAYNESBORO              39.75N  77.58W
06/12/2014                   FRANKLIN           PA   PEMA

            MULTIPLE HOMES FLOODED IN RED RUN PARK SUBDIVISION

0630 PM     FLASH FLOOD      2 E WELLERSBURG         39.73N  78.81W
06/12/2014                   SOMERSET           PA   911 CALL CENTER

            PALO ALTO ROAD CLOSED DUE TO FLASH FLOODING

0634 PM     FLASH FLOOD      5 S MERCERSBURG         39.76N  77.90W
06/12/2014                   FRANKLIN           PA   PEMA

            NUMEROUS ROADS FLOODED IN MONTGOMERY TOWNSHIP

0634 PM     FLASH FLOOD      5 N MERCERSBURG         39.90N  77.90W
06/12/2014                   FRANKLIN           PA   PEMA

            GEIBS AND MCDOWELL ROADS CLOSED. UP TO 12 INCHES OF
            WATER ON MOST ROADS IN PETERS TOWNSHIP.

0634 PM     FLASH FLOOD      MERCERSBURG             39.83N  77.90W
06/12/2014                   FRANKLIN           PA   PEMA

            MULTIPLE SINGLE FAMILY DWELLINGS FLOODED IN MERCERBURG
            AND MONTGOMERY TOWNSHIP.

0710 PM     FLASH FLOOD      5 SW CHAMBERSBURG       39.88N  77.72W
06/12/2014                   FRANKLIN           PA   TRAINED SPOTTER

            BACK CREEK FLOODED AT CRADDLETOWN ROAD.

0725 PM     FLASH FLOOD      HYNDMAN                 39.82N  78.72W
06/12/2014                   BEDFORD            PA   911 CALL CENTER

            ROADS CLOSED DUE TO FLASH FLOODING.

0725 PM     FLASH FLOOD      CENTERVILLE             39.83N  78.65W
06/12/2014                   BEDFORD            PA   911 CALL CENTER

            ROADS CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER CTP1400117 CTP1400118 CTP1400121 CTP1400122 CTP1400120
CTP1400128 CTP1400129 CTP1400130 CTP1400123 CTP1400125 CTP1400126
CTP1400127 CTP1400124 CTP1400131 CTP1400132

MACH
Special weather statement, Jun 12, 8:32 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
832 PM EDT THU JUN 12 2014

PAZ034-035-130100-
BEDFORD PA-FULTON PA-
832 PM EDT THU JUN 12 2014

...SHOWERS WITH GUSTY WINDS ARE AFFECTING THE AREA...

AT 830 PM EDT...DOPPLER RADAR INDICATED SHOWERS WITH STRONG WIND
GUSTS ALONG A LINE EXTENDING FROM NEAR WELLS TANNERY TO BREEZEWOOD
TO LOCUST GROVE...AND MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF
40 MPH WILL BE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
BREEZEWOOD...HARRISONVILLE...CRYSTAL SPRINGS...WATERFALL...WELLS
TANNERY...NEEDMORE...VALLEY-HI...SIDELING HILL REST AREA...SALUVIA...
LOCUST GROVE...DEFIANCE AND HOPEWELL.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 70 BETWEEN MILE MARKERS 147 AND 165.
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 159 AND 176.

THIS ALSO INCLUDES THE FOLLOWING HIGHWAYS...
 ROUTE 30 BETWEEN EAST OF EVERETT AND HARRISSONVILLE.
 ROUTE 522 BETWEEN NORTH OF COVE MILLS AND NEEDMORE.

LAT...LON 4014 7832 4020 7821 4017 7813 4014 7809
      4013 7804 4011 7800 3989 7804 3973 7830
TIME...MOT...LOC 0030Z 219DEG 13KT 4012 7827 3986 7825

DANGELO
Special weather statement, Jun 12, 8:46 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
846 PM EDT THU JUN 12 2014

PAZ005-010-011-130145-
MCKEAN PA-CAMERON PA-ELK PA-
846 PM EDT THU JUN 12 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 844 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR OTTO TO NEAR SHEFFIELD TO NEAR FRYBURG...AND
MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  WETMORE AND LUDLOW AROUND 850 PM EDT.
  KANE...JAMES CITY AND WESTLINE AROUND 900 PM EDT.
  WILCOX AND EAST BRANCH DAM AROUND 910 PM EDT.
  BETULA AND PORTLAND MILLS AROUND 920 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LEWIS RUN...
KERSEY...ELDRED...MOUNT JEWETT...BRADFORD AIRPORT AND UNIVERSITY OF
PITTSBURGH - BRADFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4200 7821 4167 7821 4132 7824 4132 7886
      4136 7895 4182 7894 4185 7892 4200 7892
TIME...MOT...LOC 0044Z 289DEG 42KT 4240 7887 4174 7901 4142 7940

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:32 PM EDTSpecial Weather StatementCTPFulton28 min
Jun 12, 8:46 PM EDTSpecial Weather StatementCTPElk, McKean59 min
Jun 12, 9:03 PM EDTAreal Flood WarningCTPBedford, Somerset3 hr
Jun 12, 9:40 PM EDTAreal Flood AdvisoryCTPMcKean, Warren3 hr
Jun 13, 12:00 AM EDTAreal Flood AdvisoryCTPAdams, Cumberland3 hr
Jun 13, 1:27 AM EDTFlash Flood WarningCTPCumberland3 hr
Jun 13, 2:15 AM EDTAreal Flood AdvisoryCTPJuniata, Perry2 hr
Jun 13, 4:37 AM EDTAreal Flood AdvisoryCTPLancaster, Lebanon113 min
Jun 13, 4:47 AM EDTAreal Flood AdvisoryCTPJuniata, Snyder, Union118 min
Jun 13, 11:48 AM EDTFlash Flood WatchCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 11 more10 hr
Jun 13, 12:06 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more3 hr
Jun 13, 12:08 PM EDTSpecial Weather StatementCTPLebanon67 min
Jun 13, 12:14 PM EDTSpecial Weather StatementCTPYork46 min
Jun 13, 12:18 PM EDTFlash Flood WarningCTPAdams, Cumberland, Dauphin, Perry, York3 hr
Jun 13, 12:25 PM EDTSpecial Weather StatementCTPLancaster35 min
Jun 13, 12:52 PM EDTFlash Flood WarningCTPLancaster, Lebanon3 hr
Jun 13, 1:30 PM EDTAreal Flood AdvisoryCTPElk, McKean, Warren3 hr
Jun 13, 3:27 PM EDTSpecial Weather StatementCTPCambria, Cameron, Clearfield33 min
Jun 13, 4:42 PM EDTSpecial Weather StatementCTPYork33 min
Jun 13, 5:08 PM EDTRiver Flood WarningCTPCumberland, York19 hr
Jun 13, 6:12 PM EDTSpecial Weather StatementCTPLancaster33 min
Jun 13, 7:33 PM EDTSpecial Weather StatementCTPYork27 min

Nearby

Flash Flood Warnings in Pennsylvania, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.